Alert archive / New York / Flash Flood Warnings in 2023
Flash Flood Warning 43, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 8, 2023, 6:10 PM EDT for Orange County, New York. It was in force for 93 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2023, 6:10 PM EDT (22:10 UTC)
- Expired
- Sep 8, 2023, 7:43 PM EDT
- In force
- 93 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Albany radar (KENX), 124 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 6:45 PM EDT | FLASH FLOOD | Port Jervis, NY | Road closures in and around town due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2469 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted.
148
WGUS51 KOKX 082210
FFWOKX
NYC071-090115-
/O.NEW.KOKX.FF.W.0043.230908T2210Z-230909T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
610 PM EDT Fri Sep 8 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Northwestern Orange County in southeastern New York...
* Until 915 PM EDT.
* At 610 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 2 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Middletown, Port Jervis, Walden, Howells, Montgomery,
Cuddebackville, Otisville, Huguenot, Unionville, Scotchtown,
Deerpark, Mechanicstown, Westtown, Slate Hill, Pine Bush,
Circleville, Bullville and New Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4160 7409 4127 7450 4136 7469 4139 7472
4140 7474 4143 7474 4144 7476 4146 7475
4149 7476 4151 7448 4157 7442 4163 7426
4163 7425 4161 7425 4159 7419 4158 7413
4161 7413
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
NV1 follow-up statement
690
WGUS71 KOKX 082343
FFSOKX
Flash Flood Statement
National Weather Service New York NY
743 PM EDT Fri Sep 8 2023
NYC071-082353-
/O.CAN.KOKX.FF.W.0043.000000T0000Z-230909T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-
743 PM EDT Fri Sep 8 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ORANGE COUNTY...
The heavy rain has ended. Additional flash flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 4160 7409 4127 7450 4136 7469 4139 7472
4140 7474 4143 7474 4144 7476 4146 7475
4149 7476 4151 7448 4157 7442 4163 7426
4163 7425 4161 7425 4159 7419 4158 7413
4161 7413
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 6:01 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 8, 6:01 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service New York NY
601 PM EDT Fri Sep 8 2023
.SYNOPSIS...
A frontal boundary remains north and west of New York City
through the weekend. The front passes east of the area late
Monday. Another frontal system will likely pass by the end of the
week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Temperatures have cooled quite a bit across the region in
response to the showers and thunderstorms. Heat advisory was
cancelled early. Otherwise, slight modifications to POPs for
showers and thunderstorms were made to the forecast database to
better match up with radar reflectivity trends.
High pressure remains centered well offshore with a stationary
frontal boundary to the northwest of much of the region. It is
here, where there is enhanced low level convergence and moisture
pooling, and with a mid to upper level shortwave approaching,
there is more vertical forcing with the positive vorticity
advection.
Main story will be heavy showers and thunderstorms going into
this evening. There have been severe thunderstorms across parts
of the NYC, Northeast NJ and Lower Hudson Valley thus far this
afternoon. The potential for more severe thunderstorms will
continue into this evening across these same locations as well
as Nassau County NY and Southwest CT. There is a severe
thunderstorm watch in effect for these more western parts of the
region until 11PM this evening.
Thereafter, CAMs are showing less coverage of convection for
late evening before potentially another area of convection
moves across overnight. There is some uncertainty with the
timing and coverage of thunderstorms with larger variance in
convection forecast placement within the CAMs. There will be
less forcing and coverage will be more limited for this
convection with some mid level slight ridging behind the
shortwave.
Hence, POPs are mainly in the chance range overnight.
Otherwise, with light southerly winds and abundant cloud
coverage, lows tonight will be mostly in the lower 70s with
dewpoints also in the lower 70s. There will be some fog
development with the nearly saturated low level environment
overnight into early Saturday morning especially for those
locations that received heavier rainfall from earlier. Put in
patchy fog in the forecast.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Not much change in synoptic pattern but there will be some mid
level ridging during the day Saturday with another trough
approaching Saturday night.
Daytime instability with increasing CAPE will provide an
environment conducive to thunderstorm development but the
strength of the thunderstorms will not be as strong or severe as
the previous day. Locations closest to the frontal boundary, to
the northwest of NYC have a marginal risk for severe
thunderstorms but this forcing will be more from the low levels
where there could be greater instability compared to other parts
of the region.
Overall, in terms of forcing, there will be less shear aloft
which will also lead to slower moving thunderstorms. See
hydrology section for more details. Chances for showers and
thunderstorms increase in the afternoon with areas becoming
likely for showers and thunderstorms near and northwest of NYC,
which are closer to the frontal boundary.
Abundant clouds and the showers and thunderstorms and onshore
flow will result in a relatively cooler but still very humid
day. Highs Saturday are in the low 80s for most locations with
some mid 80s for Northeast NJ. Dewpoints still in the lower 70s
with heat indices forecast in the upper 80s to lower 90s, below
heat advisory criteria.
The showers and thunderstorm chances continue into Saturday
night. Lows forecast will still be very mild in the upper 60s to
lower 70s with dewpoints in the same range. Fog will be possible
once again.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Chances for shwrs Sun and Mon with a humid airmass and energy
embedded in an upr lvl trof. Inland areas favored for pcpn with low
lvl speed convergence in onshore flow. Enough instability per the
NAM for some embedded tstms, so isold tstm coverage has been
included thru Mon.
The boundary is weak but is modeled to come thru Mon ngt. The flow
then quickly becomes onshore again as the winds respond to lowering
pres to the west. A closed h5 low is progged to be tracking thru the
upr Great Lakes at that point, reaching QC on Thu. This will produce
additional chances for pcpn thru the period. The boundary is progged
to clear the area by late in the week drying things out.
For the latest on Lee, please refer to the NHC.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
High pressure remains offshore as a cold front slowly approaches
through this weekend.
Mainly VFR is expected for the remainder of the evening, with
MVFR to IFR developing across eastern Long Island and southeast
CT this evening. Some lingering showers are possible over NYC
metro this evening, but thunderstorms have diminished. Thunderstorms
are still possible across Lower Hudson Vally and southern CT
this evening. A scattered shower or thunderstorm cannot be ruled
out overnight, but coverage too limited to include in TAF at
this time.
Stratus and fog are expected to develop overnight into early
Saturday morning with MVFR to IFR conditions. Some LIFR is
possible at KJFK east across Long Island and up into southeast
Connecticut. Conditions improve back to VFR mid to late morning
into the early afternoon. It should be noted that there are
timing uncertainties with lowering conditions this evening, and
then improvement Saturday morning.
A light south, or light and variable, flow will persist through the
forecast period.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
IFR conditions may develop at KJFK 01-03z, but more likely
overnight. LIFR conditions possible early Saturday morning at
KJFK.
Timing of MVFR-IFR at KLGA, KEWR, and KTEB late tonight/early
Saturday morning may be off by 1-3 hours.
Timing of improving conditions Saturday morning may be off by
1-3 hours.
Amendments likely for thunderstorm timing Saturday afternoon and
evening.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
Saturday through Sunday: Showers likely and possible thunderstorms
each afternoon and evening, particularly NYC and points N&W on Sat,
possibly more widespread Sunday. MVFR or lower conditions each night
and early morning are likely in stratus and fog.
Monday: Possible early morning MVFR/IFR conditions. Showers and
thunderstorms, more likely across the northern and western areas.
Tuesday: Slight chance of showers with MVFR possible.
Wednesday: Chance of showers and a slight chance of thunderstorms
with MVFR to IFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
With a weak pressure gradient in place, winds and seas will be
well below SCA thresholds through Saturday night.
Winds are progged to remain blw sca lvls Sun-Thu. Swell will build
Wed and beyond with sca seas likely. Seas may build to around 15 ft
by the end of the day Fri.
&&
.HYDROLOGY...
Showers and thunderstorms will have less shear Saturday into
Saturday night, resulting in slower translational speeds. With a
humid environment in place, heavy downpours will remain
possible. With multiple rounds of showers and thunderstorms,
there will be potential for minor flooding with a marginal risk
for flash flooding.
Slow moving shwrs and tstms could produce areas of mainly minor
flooding Sun and Mon. No widespread hydrologic impacts are expected
Tue-Fri.
&&
.TIDES/COASTAL FLOODING...
A low risk of rip currents is forecast at the Atlantic Ocean
beaches this weekend with light winds under 10 kts and 2 to 3
ft waves.
&&
.CLIMATE...
Daily Record High Minimum Temperatures...
Sep 8
Central Park..76(2015)
LaGuardia.....76(2015)
JFK...........73(1983)
Islip.........76(2015)
Newark........73(1999)
Bridgeport....74(2015)
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JMC/JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...JMC
AVIATION...BR/MET/DS
MARINE...JMC/JM
HYDROLOGY...JMC/JM
TIDES/COASTAL FLOODING...JM
CLIMATE...Hazardous weather outlook, Sep 8, 4:43 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service New York NY 443 PM EDT Fri Sep 8 2023 ANZ335-338-CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075- 176>179-092045- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Northern Fairfield-Northern New Haven- Southern Fairfield-Southern New Haven-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 443 PM EDT Fri Sep 8 2023 ...SEVERE THUNDERSTORM WATCH 674 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-NYZ078>081-092045- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London-Northwest Suffolk-Northeast Suffolk- Southwest Suffolk-Southeast Suffolk- 443 PM EDT Fri Sep 8 2023 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-355-092045- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 443 PM EDT Fri Sep 8 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Sep 8, 5:43 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
543 PM EDT Fri Sep 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Tstm Wnd Dmg 1 SE River Vale 41.01N 74.00W
09/08/2023 Bergen NJ Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
&&
JELocal storm report, Sep 8, 5:44 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
544 PM EDT Fri Sep 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM Hail Saddle Brook 40.91N 74.10W
09/08/2023 E0.50 inch Bergen NJ Public
Report from mPING: Half-inch (0.50 in.).
&&
JELocal storm report, Sep 8, 5:51 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
551 PM EDT Fri Sep 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Tstm Wnd Dmg Hillsdale 41.01N 74.04W
09/08/2023 Bergen NJ Public
Tree limbs broken and on ground with time
estimated by radar.
&&
JELocal storm report, Sep 8, 5:52 PM EDT, 18 minutes before
Preliminary Local Storm Report...Summary
National Weather Service New York NY
552 PM EDT Fri Sep 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Hail Pearl River 41.06N 74.00W
09/08/2023 M0.75 inch Rockland NY Trained Spotter
Penny sized hail reported at 31 Paul Court.
0310 PM Hail Nanuet 41.10N 74.02W
09/08/2023 M0.50 inch Rockland NY Amateur Radio
half inch hail reproted on Nancy Road.
0350 PM Tstm Wnd Dmg 1 E Airmont 41.10N 74.07W
09/08/2023 Rockland NY Public
Power out with a tree that fell on Saddle
River Road in Spring Valley, time estimated
by radar.
0330 PM Lightning Chester 41.36N 74.28W
09/08/2023 Orange NY Public
Lightning started a house fire in Chester.
0336 PM Hail 1 NW Washingtonville 41.44N 74.16W
09/08/2023 E1.00 inch Orange NY Public
Report from mPING: Quarter (1.00 in.).
0350 PM Tstm Wnd Dmg 2 NE Greenwood Lake 41.25N 74.26W
09/08/2023 Orange NY Public
Tree blocking road on Nelson road with crew
responding.
0412 PM Tstm Wnd Dmg Pine Bush 41.61N 74.30W
09/08/2023 Orange NY Fire Dept/Rescue
Trees on wires on Borden Ave, time estimated
by radar.
0414 PM Tstm Wnd Dmg 1 ESE Highland Mills 41.35N 74.11W
09/08/2023 Orange NY Fire Dept/Rescue
Powerline down on tree.
0426 PM Hail 2 S Montgomery Airport 41.48N 74.28W
09/08/2023 E0.50 inch Orange NY Public
Report from mPING: Half-inch (0.50 in.).
0438 PM Flash Flood Monroe 41.32N 74.19W
09/08/2023 Orange NY Fire Dept/Rescue
Vehicle being dispatched to respond to flood
waters.
0445 PM Tstm Wnd Dmg 1 SSW Firthcliffe 41.43N 74.04W
09/08/2023 Orange NY Fire Dept/Rescue
Trees and wires down in Cornwall.
0451 PM Flash Flood 1 NNW Monroe 41.33N 74.19W
09/08/2023 Orange NY Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
0500 PM Flash Flood 4 S Chester 41.30N 74.28W
09/08/2023 Orange NY Public
Road closed due to flooding.
0259 PM Tstm Wnd Dmg 1 N Rahway 40.62N 74.28W
09/08/2023 Union NJ Fire Dept/Rescue
Tree down blocking the road on Harrison Ave.
0259 PM Tstm Wnd Dmg Rahway 40.61N 74.28W
09/08/2023 Union NJ Fire Dept/Rescue
Tree down on roadway at Bryant St and Elm
Ave.
0306 PM Tstm Wnd Dmg Roselle 40.66N 74.27W
09/08/2023 Union NJ Fire Dept/Rescue
Large tree down on powerline at 203 3rd
Avenue.
0317 PM Tstm Wnd Dmg Livingston 40.79N 74.33W
09/08/2023 Essex NJ Public
Tree branches down on the road.
0231 PM Hail 1 NNW Maywood 40.91N 74.07W
09/08/2023 E0.50 inch Bergen NJ Public
Report from mPING: Half-inch (0.50 in.).
0234 PM Hail Saddle Brook 40.91N 74.10W
09/08/2023 E0.50 inch Bergen NJ Public
Report from mPING: Half-inch (0.50 in.).
0245 PM Tstm Wnd Dmg 1 NW Lodi 40.89N 74.09W
09/08/2023 Bergen NJ Fire Dept/Rescue
1 inch Hail reported at 255 US Highway 46 in
Saddle Brook.
0255 PM Hail River Vale 41.01N 74.01W
09/08/2023 E0.88 inch Bergen NJ Amateur Radio
Dime to nickel sized hail.
0255 PM Hail 1 NNE Washington Townsh 41.00N 74.06W
09/08/2023 M0.88 inch Bergen NJ Fire Dept/Rescue
Nickel sized hail reported on Jefferson
Avenue.
0319 PM Tstm Wnd Gst Teterboro Airport 40.86N 74.06W
09/08/2023 M66 MPH Bergen NJ ASOS
A 66 mph thunderstorm wind gust was reported
by the TEB ASOS.
0320 PM Tstm Wnd Dmg Hillsdale 41.01N 74.04W
09/08/2023 Bergen NJ Public
Tree limbs broken and on ground with time
estimated by radar.
0325 PM Tstm Wnd Dmg River Vale 41.01N 74.01W
09/08/2023 Bergen NJ Public
Large tree uprooted and down on corner of
street blocking part of the road.
0330 PM Tstm Wnd Dmg 1 N River Vale 41.03N 74.00W
09/08/2023 Bergen NJ Trained Spotter
A large white pine uprooted and completely
blocking the road.
0347 PM Tstm Wnd Dmg 1 SE River Vale 41.01N 74.00W
09/08/2023 Bergen NJ Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0441 PM Flash Flood 1 SW Westwood 40.98N 74.04W
09/08/2023 Bergen NJ Trained Spotter
Multiple local roads flooded with up to 2
feet of water.
0227 PM Hail 5 SSE Tottenville 40.46N 74.18W
09/08/2023 M0.75 inch ANZ338 NY Public
Penny sized hail reported at Union Beach,
NJ.
&&Special weather statement, Sep 8, 5:53 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service New York NY
553 PM EDT Fri Sep 8 2023
NYZ067-082300-
Orange NY-
553 PM EDT Fri Sep 8 2023
...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY THROUGH 700 PM
EDT...
At 552 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Howells to near Dingmans
Ferry. Movement was east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newburgh, Middletown, Port Jervis, Walden, Warwick, Goshen, Howells,
New Windsor, Gardnertown, Chester, Montgomery, Florida,
Cuddebackville, Otisville, and Huguenot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
4160 7425 4158 7413 4161 7413 4161 7407
4158 7405 4159 7395 4153 7400 4147 7400
4120 7436 4136 7469 4139 7471 4140 7474
4143 7474 4143 7476
TIME...MOT...LOC 2152Z 262DEG 15KT 4147 7446 4117 7489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMCLocal storm report, Sep 8, 6:09 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service New York NY
609 PM EDT Fri Sep 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Flash Flood 1 SW Westwood 40.98N 74.04W
09/08/2023 Bergen NJ Trained Spotter
Corrected for time, previous flash flood
report from 1 SW Westwood. Multiple local
roads flooded with up to 2 feet of water.
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:47 PM EDT | Special Weather Statement | OKX | Orange | 58 min |
| Sep 8, 12:06 AM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Sep 8, 12:59 AM EDT | Special Weather Statement | OKX | Bronx, Putnam, Rockland, Westchester | 46 min |
| Sep 8, 3:40 AM EDT | Heat Advisory | OKX | Nassau, Suffolk | 13 hr |
| Sep 8, 2:24 PM EDT | Special Marine Warning | OKX | 36 min | |
| Sep 8, 2:26 PM EDT | Special Weather Statement | OKX | Kings, Richmond | 34 min |
| Sep 8, 2:31 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 44 min |
| Sep 8, 2:34 PM EDT | Special Weather Statement | OKX | Orange | 41 min |
| Sep 8, 2:45 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 45 min |
| Sep 8, 2:50 PM EDT | Areal Flood Advisory | OKX | Kings, Richmond | 98 min |
| Sep 8, 2:54 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 15 min |
| Sep 8, 2:54 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 66 min |
| Sep 8, 3:09 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 77 min |
| Sep 8, 3:15 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 60 min |
| Sep 8, 3:17 PM EDT | Special Weather Statement | OKX | Orange | 43 min |
| Sep 8, 3:25 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 62 min |
| Sep 8, 3:27 PM EDT | Special Weather Statement | OKX | Putnam, Rockland | 48 min |
| Sep 8, 3:30 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 45 min |
| Sep 8, 3:31 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 44 min |
| Sep 8, 3:44 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 2 hr |
| Sep 8, 3:51 PM EDT | Flash Flood Warning | OKX | Orange, Putnam, Rockland, Westchester | 118 min |
| Sep 8, 4:00 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 60 min |
| Sep 8, 4:13 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 47 min |
| Sep 8, 4:16 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 29 min |
| Sep 8, 4:40 PM EDT | Flash Flood Warning | OKX | Orange | 67 min |
| Sep 8, 5:17 PM EDT | Special Weather Statement | OKX | Orange | 13 min |
| Sep 8, 5:19 PM EDT | Special Weather Statement | OKX | Orange | 41 min |
| Sep 8, 5:53 PM EDT | Special Weather Statement | OKX | Orange | 67 min |
| Sep 8, 5:57 PM EDT | Areal Flood Advisory | OKX | Orange | 13 min |
Nearby
Flash Flood Warnings in New York, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.